Alert archive / U.S. Virgin Islands / Flash Flood Warnings in 2017
Flash Flood Warning 49, NWS JSJ
NWS JSJ issued this flash flood warning at Sep 15, 2017, 7:36 AM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2017, 7:36 AM CDT (12:36 UTC)
- Expired
- Sep 15, 2017, 10:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 149 km from the middle of the area, began a volume at 12:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
827
WGCA52 TJSJ 151236
FFWSJU
VIC010-151530-
/O.NEW.TJSJ.FF.W.0049.170915T1236Z-170915T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
836 AM AST FRI SEP 15 2017
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Saint Croix in Virgin Islands...
* Until 1130 AM AST
* At 835 AM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Overnight rainfall activity
already saturated the soils. Up to two inches of rain have already
fallen this morning. Flash flooding is expected to begin shortly.
Excessive rainfall over the warned area will cause mud slides near
steep terrain. The mud slide can consist of rock, mud, vegetation and
other loose materials.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 1772 6464 1773 6465 1771 6467 1770 6476
1768 6476 1770 6478 1768 6490 1771 6488
1775 6489 1777 6487 1776 6483 1777 6475
1778 6475 1775 6470 1777 6467 1776 6467
1777 6462 1779 6462 1776 6457
$$
cam1 follow-up statement
537
WGCA72 TJSJ 151521
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
1121 AM AST FRI SEP 15 2017
VIC010-151530-
/O.EXP.TJSJ.FF.W.0049.000000T0000Z-170915T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Saint Croix VI-
1121 AM AST FRI SEP 15 2017
...THE FLASH FLOOD WARNING FOR SAINT CROIX WILL EXPIRE AT 1130 AM
AST...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
Please continue to monitor our products because the lingering
moisture associated with Jose is producing favorable conditions for
additional activity during the afternoon hours.
LAT...LON 1772 6464 1773 6465 1771 6467 1770 6476
1768 6476 1770 6478 1768 6490 1771 6488
1775 6489 1777 6487 1776 6483 1777 6475
1778 6475 1775 6470 1777 6467 1776 6467
1777 6462 1779 6462 1776 6457
$$
camWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 4:00 AM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Sep 15, 4:00 AM CDT, 3 hours 36 minutes before
Area Forecast Discussion National Weather Service San Juan PR 500 AM AST Fri Sep 15 2017 .SYNOPSIS...A very moist southeast wind flow will prevail across the region through Saturday. Active weather is expected this afternoon across most of Puerto Rico and the U.S. Virgin Islands. && .SHORT TERM...Today through Sunday The broad trail of deep layered moisture being pulled across the region by Tropical Storm Jose will maintain a moist and unstable environment across the region at least through today. Good instability/divergence aloft will also support the development of showers and isolated thunderstorms, which will be lifted northwards across the local waters and parts of the islands through the early morning hours. Some of the showers and thunderstorms may affect portions of the U.S. Virgin Islands, and east and southern sections Puerto Rico during the morning. The activity would then shift to portions of the northern half and northwest sections of Puerto Rico as well as over parts of the west section of the U.S. Virgin Islands during the afternoon. Later in the evening and overnight, Jose and its associated moisture plume should then lift farther north and west of the region. By then the prevailing wind flow is expected to become more east southeast. This will allow for a somewhat drier airmass across the region by Saturday morning. However, by Saturday evening through early Sunday, an induced low level trough will bring another surge of moisture across the region. This additional moisture will increase the chance for showers and thunderstorms across the forecast area once again. By Sunday afternoon a ridge will build aloft and drier air is expected to filter in across the region. This will support a more typical weather pattern at least for the rest of the weekend. .LONG TERM...Monday through Saturday Upper level ridge will dominates the local region through at least Tuesday maintaining relative stable atmospheric conditions across the region. For Wednesday and beyond, forecast will depend on the future evolution and track of a very strong tropical wave which was located around 1200 miles east of the Lesser Antilles this morning. Per latest Tropical Weather Outlook from the National Hurricane Center, environmental conditions are expected to be conducive for gradual development, and a tropical depression is likely to form early next week. Will continue to monitor the progress of this system. Stay tuned. && .AVIATION...Multiple cld layers across the local flying area and between islands. SCT-BKN clds nr FL020...FL050...FL100 and BKN-OVC nr FL250 til 15/14z. -RA/SHRA/isold TSRA expected to move across the regional waters and NR TNCM/TIST/TISX/TJSJ til 15/14z. brief mtn top obscr ovr ern pr til 15/12z due to low clds/-RA. Fm 15/17z-15/22z Prds of MVFR or even IFR conds psbl vcty TJMZ/TJBQ/TJSJ/TJPS/TISX and possibly at TNCM/TKPK in SHRA/isold TSRA. Sfc wnds calm to lgt/vrb bcmg mainly fm southeast at 10 to 15 kts. && .MARINE...As hurricane Jose continues to move well northwest of the region, seas will continue to diminish across the Atlantic Waters. Seas between 4 to 6 feet are expected to continue across the local waters. Small Craft should exercise caution across the offshore Atlantic waters. && .PRELIMINARY POINT TEMPS/POPS... SJU 86 79 90 78 / 40 10 30 30 STT 83 78 89 81 / 60 30 30 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM...RAM LONG TERM....FC
Hazardous weather outlook, Sep 15, 4:57 AM CDT, 2 hours 39 minutes before
Perspectivas sobre condiciones peligrosas del tiempo Servicio Nacional de Meteorologia San Juan PR 512 AM AST viernes 15 de septiembre de 2017 AMZ710>745-PRZ001>013-160915- San Juan y Vecindad-Noreste-Sureste-Este Interior- Norte Central-Interior Central-Ponce y Vecindad-Noroeste- Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y lejanas a la costa del Atlantico y Caribe- 512 AM AST viernes 15 de septiembre de 2017 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. No se anticipa activacion generalizada de observadores durante la noche. .Dia uno...Hoy y Esta Noche .Tronadas...Existe un probabilidad de tronadas con lluvias fuertes y breves vientos en rafagas esta manana principalmente a traves de las aguas costeras del Caribe de las islas, y sobre los sectores del norte y noroeste de Puerto Rico durante la tarde. .Inundaciones...Lluvias fuertes podrian resultar en inundaciones urbanas y de riachuelos. .Viento...Vientos sostenidos cerca de 18 nudos son posibles a traves de las aguas mar afuera del Atlantico y los pasajes locales. .Olas...Oleaje picado hasta 6 pies son posibles a traves de las aguas mar afuera del Atlantico. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para las costas del norte de Puerto Rico. .Calor...Vientos del sureste resultaran en temperaturas e indices de calor sobre lo normal a traves de las costas del norte y sur de Puerto Rico. .Dias dos a siete...sabado a jueves Aguaceros localmente inducidos con tronadas se esperan durante las tardes a traves de sectores del interior y oeste de Puerto Rico. Indice de calor a lo largo de las areas costeras de 102 F posibles cada dia. Se espera que un riesgo moderado de corrientes marinas continue a traves de las areas costeras durante el periodo de pronostico. Para el miercoles, se pronostica que un disturbio tropical entre y se mueva a traves del este de Caribe. Aunque aun esta muy lejos del area, continue monitoreando el progreso de este disturbio. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion generalizada de observadores, sin embargo, se exhorta a los observadores a reportar inundaciones y corrientes marinas a la oficina del Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-160915- San Tomas, San John e Islas Adyacentes- Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 512 AM AST viernes 15 de septiembre de 2017 Esta perspectiva sobre las condiciones del tiempo peligrosas es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia uno...Hoy y Esta Noche .Tronadas...Existe la probabilidad de tronadas con lluvia fuerte y breves rafagas de vientos esta manana y tarde a traves de las Islas Virgenes Americanas y las aguas costeras del Caribe de las islas. .Inundaciones...Lluvias fuertes podrian resultar en acumulacion de agua en las carreteras y/o inundaciones urbanas y de riachuelos. .Olas...Oleaje de hasta 6 pies se anticipan a traves de las aguas mar afuera del Atlantico y el Pasaje de Anegada. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para las playas del norte de las islas. .Dias dos a siete...sabado a jueves Condiciones maritimas peligrosas con corrientes marinas peligrosas se esperan que continuen a traves de la mayoria de las aguas locales y las costas hasta el principio de la semana proxima. Para el miercoles, se pronostica que un disturbio tropical entre y se mueva a traves del este de Caribe. Aunque aun esta muy lejos del area, continue monitoreando el progreso de este disturbio. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion generalizada de observadores, sin embargo, se exhorta a los observadores a reportar inundaciones y corrientes marinas a la oficina del Servicio Nacional de Meteorologia en San Juan.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 7:03 PM CDT | Flash Flood Warning | JSJ | 2 hr | |
| Sep 14, 9:28 PM CDT | Flash Flood Warning | JSJ | 62 min | |
| Sep 15, 5:04 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 15, 9:25 AM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Warnings in U.S. Virgin Islands, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.